Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB

Posted by Mitch on January 2, 2002, at 10:15:59

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? Mitch, posted by MB on January 1, 2002, at 23:42:51

> I took Remeron for several days. I must have averaged about 7000 calories a day while I was on it. Besides worrying about getting fat, I was concerned about the cost of keeping up with such an appetite!! Plus, I couldn't function during the day on it. I was only taking 15 milligrams, though...I guess the smnolence gets better at higher doses, but I didn't want to risk. By the way, does Depakote have any antihistamine properties to it? Any drug like that (tricyclics, neuroleptics, allergy medicine, etc.) make me SOOO tired and hungry.


I don't think it has much antihistaminic action if at all. It might be its potentiation of GABA in the brain. But that is just speculation, usually when a "mechanism" is found out about a particular med it often is something that most people wouldn't have thought of.


> > > > As far as the "OCD-like" quality to anxiety-I really think it would be more accurate to say it was GAD-like "ruminations". The "OCD-likeness" of it had mostly to do with the repetitive (and "stuck") aspect of it. I don't *do* rituals (checking-counting, etc.)-I would obsessively worry about situations-what I said-what was said in return-what I plan to say later-like a negative rehearsal of sorts-a waste of time that just makes you feel crappy. Also, a lot of "catastrophic thinking" which is typical of people with GAD. But, I don't feel uncomfortable looking at it as related to OCD-because I think it is.
> > >
> > >
> > > What you described is EXACTLY the kind of ruminating I go through. I *do* have a few weird rituals, though. For example, after I flush the toilet, I can't be standing on tile (I have to be standing on carpet) when the toilet is finished filling back up. This is a modification of one I've had since third grade: I had to be in bed and under the covers before the bathtub was done draining or it meant I'd have to sell my soul to Satan. Now where in the hell did a third grader come up with *that* one? Pretty bizzare. As I've gotten older, the rituals have gotten fewer, but the ruminating (e.g., having fight in my head with people that I plan to see later that day, etc.) hasn't changed and it reminds me exactly of what you described above.
> >
> >
> > Yepper, those are definitely OCD symptoms. However, you have to keep in mind the all important qualifier-Does this cause discomfort if you don't perform the ritual? I say that because I wonder if some of this stuff is really like behavioural "tics". If you stopped yourself consciously from doing it-do you get agitated/anxious? In other words, do you just "find yourself" doing these things and don't "mind" doing them, and if you didn't do them would it really make any difference? (A ritualistic "habit" rather than an important "ritual")
>
>
> No, if the toilet's filling back up and my feet are on the bathroom tile, I feel panicked as if my very soul is at stake. Sometimes I'll force myself to stand on the tile and let the toilet fill just to prove that nothing will happen. The sensation is one of immanent evil or impending doom. I do have some behavioral tics, though. I'll get a word stuck in my head and spell it over and over by "writing" the letters of the word on my index finger with my thumb. Once I realize I'm doing it, it doesn't bother me to stop.


Yeah, that definitely is an OCD ritual. Are you taking an SSri (or other med) for it now (is Trileptal and T4 your only meds)?


> > It sounds like the Trileptal is doing you some good. I definitely got an antidepressant effect and some improved attentional qualities with it. It was just the damn nausea! BTW, that nausea didn't kick in for me until I got to 300mg/day. So, watch out. I found that 75mg tid was my upper limit. Maybe if I would have stayed there for a month I could have upped the dose without the nausea-who knows?
> >
> > Mitch
>
>
> I seem to be tolorating the Trileptal really well. I'm at the 300mg/day dose and doing fine. After 5 days of taking 300mg at bedtime, I'm supposed to move to 150mg t.i.d. I don't notice that much from it. I haven't broken anything since I started it, though. Hmmm...that's gotta mean *something*...
>
> Are you going to discuss a possible med change when you see the doctor next? How are you feeling now that the holidays are over? I feel like I can try to get on with my life again...phew!!

I kind of doubt it. The only thing that I might bring up is Provigil as a swap from Wellbutrin. I have read more than a couple of posts here saying that it helped with SP symptoms. The Wellbutrin has kept me out of major depression and helps with assertiveness, but it tends to worsen my "freezing" when I am around strangers. It would be nice to be alert and attentive through the day without being edgy. I wonder if my pdoc has some samples. I would be able to tell after a few days at most if it would do me any good.

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:86944
URL: http://www.dr-bob.org/babble/20011222/msgs/88534.html